Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 22, 2021Dougherty County, Georgia

NWS Tallahassee, FL issued this special weather statement at Aug 22, 2021, 7:00 PM EDT for Dougherty County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2021, 7:00 PM EDT (23:00 UTC)
Expired
Aug 22, 2021, 7:30 PM EDT
In force
30 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
50

County Dougherty County, GA

The radar

The Ft Rucker radar (KEOX), 122 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

400 
WWUS82 KTAE 222300
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
700 PM EDT Sun Aug 22 2021
 
GAZ123>126-144-222330-
Lee GA-Baker GA-Dougherty GA-Terrell GA-Calhoun GA-
700 PM EDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of Dougherty,
southwestern Lee, northeastern Baker, southeastern Calhoun and
southeastern Terrell Counties in southwestern Georgia through 730 PM
EDT...

At 700 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Dawson to 11 miles west
of Albany to Leary. Movement was southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Putney, Albany, Leary, East Albany, Marine Corps Logistics Base,
Turner City, Walker, Stocks, Radium Springs, Red Store Crossroads,
Forrester, Lockett Crossing, South Albany, Southwest Ga Regional A/P,
Palmyra, Pecan City, Holt, Ducker, Armena and Bermuda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3165 8399 3163 8401 3162 8400 3161 8400
      3145 8405 3144 8407 3144 8414 3142 8415
      3141 8418 3139 8418 3140 8419 3138 8420
      3133 8432 3150 8461 3159 8445 3168 8440
TIME...MOT...LOC 2300Z 293DEG 16KT 3165 8434 3156 8436 3149 8452 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:24 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 22, 3:24 PM EDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
324 PM EDT Sun Aug 22 2021

.NEAR TERM [Through Monday]...

Upper level trough that's been in place across the southeast US the
last few days is expected to push east tonight as a large upper
level ridge axis builds in from the northwest. Shower and
thunderstorm chances, which have largely been confined to FL and
extreme southern GA counties this afternoon will continue to remain
scattered through the afternoon before rain chances decrease after
sunset across most of the area. As the trough pushes east through
tonight, one last shortwave will rotate in from the north and when
combined with onshore flow across the northern Gulf, additional
showers/storms can't be ruled out after midnight, especially across
southeast AL and the Panhandle. If we get thunderstorms overnight
across these areas they'll likely slowly drift south into the
northern Gulf by morning with activity expected to continue through
the rest of Monday morning across our coastal zones.

As drier mid-level air moves in, rain chances will show a strong
north to south gradient tomorrow with the highest rain chances, near
50 to 70% across our Panhandle/Big-Bend counties with only isolated
chances across our northern zones in southeast Alabama and southwest
Georgia. With the drier conditions moving in aloft, and lower level
moisture still hanging on, temperatures will warm up and heat
indices will likely climb to around 105 tomorrow with actual
temperatures climbing into the low 90s.

.SHORT TERM [Monday Night Through Tuesday Night]...

Monday night into Tuesday the surface high pressure over the Gulf
weakens and the Bermuda high shifts westward towards the area,
bringing winds around to more S to SE. Upper level flow will
continue to become more easterly as ridging sets up across the
southern Plains and SE CONUS. Ample moisture is forecast to remain
in place, leading to a continuation of daily showers and
thunderstorms across the area. Gusty winds and pockets of heavy
rainfall will be possible with these storms.

High temperatures on Tuesday are forecast in the low to mid 90s
with low temperatures in the low to mid 70s overnight.

.LONG TERM [Wednesday Through Sunday]...

A fairly typical summertime pattern is expected for the long term
period as deep layer ridging sets up over the western Atlantic and
Carolinas. This pattern keeps our region in deep layer easterly to
southeasterly flow through the remainder of the period. A few
disturbances rounding the base of the ridge could bring increased
moisture to the area at times throughout the week, but the main
impact from these should just be a potential increase in shower
and thunderstorm coverage.

High temperatures will generally range from the low to mid 90s
each afternoon. Thursday's high temperatures are currently
forecast a touch lower in the upper 80s to low 90s as one of the
disturbances temporarily weakens the overhead ridging. Low
temperatures are forecast in the low to mid 70s each night.

&&

.AVIATION...
[Through 18Z Monday]

VFR conditions will prevail this afternoon and evening outside any
thunderstorm activity (where MVFR/IFR is possible) with light west
and northwest flow prevailing. Additional thunderstorms are
possible overnight across TLH/ECP after midnight local time.
Additional MVFR/IFR conditions due to low ceilings and fog is
possible early Monday morning across ABY/VLD with VFR conditions
returning an hour or two after sunrise.

&&

.MARINE...

One more round of long-period swells are poised to arrive at our
waters from the southwest today, increasing from 7-8 seconds to
10-11 seconds. Occasionally rough boating conditions are
therefore expected in addition to a continued high risk of rip
currents at local beaches. Light southerly winds and low seas
then prevail late Monday through Tuesday. Easterly winds at or
below 15 knots with 2-4 wave heights are forecast Wednesday and
Thursday. Chances for thunderstorms exist each day.

&&

.FIRE WEATHER...

With moist conditions in place the only fire weather concerns
through the period will be lower dispersions across portions of the
panhandle and elevated dispersions across southeast portions of the
Florida Big Bend.

&&

.HYDROLOGY...

Area rivers currently in flood should continue to fall over the
next several days. Showers and thunderstorms are forecast each day
this week, and although a few pockets of heavy rainfall will be
possible, additional river flooding is not anticipated.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  92  75  92  74 /  40  70  30  60  30
Panama City   77  89  76  90  75 /  50  60  40  60  30
Dothan        73  91  74  92  72 /  30  50  10  50  10
Albany        75  92  75  94  74 /  50  50  10  50  20
Valdosta      74  93  73  92  73 /  50  70  20  70  30
Cross City    78  91  76  91  75 /  40  60  20  60  50
Apalachicola  78  89  77  89  76 /  40  60  40  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT /7 PM CDT/ this evening for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Dobbs
MARINE...Merrifield
FIRE WEATHER...Dobbs
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Aug 22, 4:59 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Sun Aug 22 2021

GAZ120>128-130-222200-
Worth GA-Quitman GA-Randolph GA-Lee GA-Dougherty GA-Terrell GA-
Calhoun GA-Turner GA-Clay GA-Ben Hill GA-
459 PM EDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of northwestern
Dougherty County in southwestern Georgia, northern Turner County in
south central Georgia, northern Clay, Randolph, Lee, northern
Calhoun, Quitman and Terrell Counties in southwestern Georgia,
northwestern Ben Hill and northwestern Worth Counties in south
central Georgia through 600 PM EDT...

At 458 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smithville to near Cuthbert to near
Lakepoint Resort State Park. Movement was southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Georgetown, Dawson, Leesburg, Cuthbert, Albany, Shellman, Smithville,
Warwick, Sasser, Bronwood, Parrott, Wire Bridge, Carnegie, Watson
Crossroads, Ricks Place, Dawson Municipal A/P, Chambliss, Neyami,
Hatcher and Morris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3197 8495 3195 8496 3192 8491 3194 8444
      3196 8444 3187 8434 3192 8434 3191 8392
      3185 8394 3180 8380 3180 8361 3185 8361
      3185 8335 3154 8464 3174 8512 3178 8514
      3189 8513 3199 8507
TIME...MOT...LOC 2058Z 296DEG 20KT 3193 8418 3180 8482 3195 8515

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 22, 5:58 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
558 PM EDT Sun Aug 22 2021

ALZ067-GAZ120>126-222300-
Henry AL-Quitman GA-Randolph GA-Lee GA-Dougherty GA-Terrell GA-
Calhoun GA-Clay GA-
558 PM EDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of northeastern Henry
County in southeastern Alabama, northwestern Dougherty, Clay,
Randolph, southwestern Lee, Calhoun, southeastern Quitman and
southern Terrell Counties in southwestern Georgia through 700 PM
EDT/600 PM CDT/...

At 558 PM EDT/458 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northwest of
Shellman to near Cuthbert to 13 miles northeast of Fort Gaines to 10
miles southeast of Georgetown. Movement was southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Gaines, Morgan, Dawson, Cuthbert, Albany, Edison, Shellman,
Walker, Sasser, Bellville, Carnegie, Watson Crossroads, Ricks Place,
Pecan, Dawson Municipal A/P, Thomas Mill Creek, Hatcher, Morris,
Bethel and Suttons Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3168 8413 3150 8425 3150 8442 3151 8480
      3170 8520 3185 8500 3190 8483 3192 8475
TIME...MOT...LOC 2158Z 301DEG 21KT 3183 8468 3175 8474 3176 8489 3178
8498

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 22, 6:38 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
638 PM EDT Sun Aug 22 2021

GAZ120>122-222330-
Quitman GA-Randolph GA-Clay GA-
638 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of northwestern Clay,
northwestern Randolph and Quitman Counties through 730 PM EDT...

At 637 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lakepoint Resort State Park, or near Eufaula, moving southeast at 15
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Georgetown, Days Crossroads, Springvale Station, Wire Bridge,
Bonapartes Retreat, Watson Crossroads, Moores Crossroads, Crossroads,
Ricks Place, Garnersville, Bagby State Park, Hatcher, Morris,
Benevolence, Springvale, Wades and Cotton Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3198 8504 3198 8501 3197 8495 3195 8496
      3193 8492 3192 8491 3192 8481 3193 8480
      3192 8480 3192 8474 3189 8467 3169 8504
      3179 8514 3189 8513 3190 8511 3194 8508
      3196 8509 3197 8507 3199 8507
TIME...MOT...LOC 2237Z 323DEG 15KT 3197 8519

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 22, 6:50 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
650 PM EDT Sun Aug 22 2021

GAZ126>128-222330-
Worth GA-Lee GA-Turner GA-
650 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of west central Turner,
eastern Lee and northwestern Worth Counties through 730 PM EDT...

At 649 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Leesburg, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sylvester, Leesburg, Warwick, Red Rock, Gammage, Sylvester Airport,
Philema, Isabella, Doles, Mossy Dell and Oakfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3174 8369 3151 8385 3160 8400 3162 8400
      3163 8401 3164 8400 3164 8399 3165 8399
      3165 8403 3163 8404 3171 8417 3187 8404
TIME...MOT...LOC 2249Z 300DEG 13KT 3175 8401

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 22, 6:53 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
553 PM CDT Sun Aug 22 2021

ALZ065-066-222345-
Dale AL-Coffee AL-
553 PM CDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of Dale and northern
Coffee Counties through 645 PM CDT...

At 553 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ariton to 6 miles northwest of Fort Rucker
to Brantley. Movement was southeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daleville, Elba, Fort Rucker, Ozark, Enterprise, Midland City, Level
Plains, Newton, New Brockton, Ariton, Pinckard, Lee, Grimes, Napier
Field, Mixons Crossroads, Hunt Field, Waterford, Hooper Stage Field,
Camp Humming Hills and Clintonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8573
      3149 8541 3139 8542 3129 8546 3128 8548
      3125 8549 3146 8620
TIME...MOT...LOC 2253Z 304DEG 18KT 3156 8580 3145 8584 3158 8624

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 22, 7:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
700 PM EDT Sun Aug 22 2021

GAZ123>126-144-222330-
Lee GA-Baker GA-Dougherty GA-Terrell GA-Calhoun GA-
700 PM EDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of Dougherty,
southwestern Lee, northeastern Baker, southeastern Calhoun and
southeastern Terrell Counties in southwestern Georgia through 730 PM
EDT...

At 700 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Dawson to 11 miles west
of Albany to Leary. Movement was southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Putney, Albany, Leary, East Albany, Marine Corps Logistics Base,
Turner City, Walker, Stocks, Radium Springs, Red Store Crossroads,
Forrester, Lockett Crossing, South Albany, Southwest Ga Regional A/P,
Palmyra, Pecan City, Holt, Ducker, Armena and Bermuda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3165 8399 3163 8401 3162 8400 3161 8400
      3145 8405 3144 8407 3144 8414 3142 8415
      3141 8418 3139 8418 3140 8419 3138 8420
      3133 8432 3150 8461 3159 8445 3168 8440
TIME...MOT...LOC 2300Z 293DEG 16KT 3165 8434 3156 8436 3149 8452

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:47 PM EDTSpecial Weather StatementTAEWalton58 min
Aug 21, 8:50 PM EDTSpecial Marine WarningTAE55 min
Aug 22, 6:48 AM EDTSpecial Marine WarningTAE57 min
Aug 22, 6:55 AM EDTAreal Flood AdvisoryTAEBay2 hr
Aug 22, 10:18 AM EDTAreal Flood AdvisoryTAEBay, Gulf57 min
Aug 22, 11:21 AM EDTSpecial Marine WarningTAE84 min
Aug 22, 1:57 PM EDTSpecial Weather StatementTAEBrooks, Lanier, Lowndes33 min
Aug 22, 4:01 PM EDTSpecial Weather StatementTAEColquitt29 min
Aug 22, 4:31 PM EDTSpecial Weather StatementTAECook29 min
Aug 22, 4:59 PM EDTSpecial Weather StatementTAELee, Quitman, Randolph, Terrell61 min
Aug 22, 5:58 PM EDTSpecial Weather StatementTAECalhoun, Clay, Randolph, Terrell62 min
Aug 22, 6:38 PM EDTSpecial Weather StatementTAEQuitman52 min
Aug 22, 6:50 PM EDTSpecial Weather StatementTAEWorth40 min
Aug 22, 7:31 PM EDTSpecial Weather StatementTAEDougherty, Worth44 min
Aug 22, 6:53 PM EDTSpecial Weather StatementTAECoffee, Dale52 min
Aug 22, 7:35 PM EDTSpecial Weather StatementTAECoffee, Dale40 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.